MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121400
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.As the device remains implanted, and the delivery catheter was not returned, no evaluation of the device could be performed.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that the patient had a previously implanted bifurcated stent with exoskeleton (type unknown).The previously implanted device was being relined with the gore® excluder® aaa system.Reportedly the trunk-ipsilateral leg component was successfully deployed.The contralateral gate was cannulated, and the contralateral leg component was advanced.Upon initiating deployment of the contralateral limb, the device reportedly deployed about 4cm and then stopped.It was noted that deployment stopped at the level of the flow divider of the previously implanted device.It was suspected that the deployment line was caught on the exoskeleton of the device.The deployment line was pulled with excessive force in an attempt to deploy the remaining constrained limb.Reportedly the deployment line broke.No further device deployment was noted.Ballooning was attempted multiple times without success.Reportedly access was gained through the patient's arm as a precautionary measure.The physician then pulled the catheter from the lower limb access site with excessive force.The attempt was successful, and the contralateral leg component deployed fully.The leading olive tip of the delivery catheter remained intact.The delivery system was successfully removed from the patient.The procedure was concluded.The final angiogram determined that the devices were placed successfully with full exclusion of the aneurysm.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
B.1.Updated - product problem.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8629917
Report Number3013164176-2019-00057
Device Sequence Number1655642
Product Code MIH
UDI-Device Identifier00733132618644
UDI-Public00733132618644
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Catalogue NumberPLC121400
Device Lot Number20268699
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age84 YR
Patient Weight104